Alli Weight Loss Products Recalled
GlaxoSmithKline this week recalled all alli-branded weight loss products from store shelves in the U.S. The company believes that production of the diet pills may have been tampered with.
“Safety is our first priority and we are asking retailers and pharmacies to remove all alli from their shelves immediately,” said Colin Mackenzie, president of consumer healthcare North America at GlaxoSmithKline. “We have posted a Consumer Alert on our website, www.myalli.com, and issued a news release with information and photographs to help consumers determine if their alli is authentic.”
The alli recall is due to reports from consumers that their bottles of alli contained capsules that were not alli, but something else. Consumers have reported tablets and capsules of varying shape and color found inside bottles of what was supposed to be alli.
GlaxoSmithKline now believes that some alli containers were tampered with and therefore may not contain alli at all. Some of the bottles containing pills other than alli were found to have been missing labels and to have inauthentic tamper-evident seals. All of these tampered-with products were found to have been bought in retail stores throughout the U.S. The company is working with the U.S. Food and Drug Administration to research the cause of the misplaced pills and recall all alli products.
According to GlaxoSmithKline, alli capsules are blue with dark blue bands and have the text “60 Orlistat” printed on them. They should be found within bottles that have a foil seal reading “Sealed for Your Protection” imprinted on it.
The company is urging customers to confirm their alli is authentic and to not use any capsules that they are unsure about. For consumers who may have ingested something out of an alli bottle that they believe is questionable, GlaxoSmithKline suggests contacting a healthcare professional.
“We are committed to finding out what happened and to doing everything possible to prevent future issues with alli,” said Mackenzie. “We regret any inconvenience caused by this retailer recall.”